Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 125, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Nov 27, 2015, 11:36 PM CST for 4 counties in Oklahoma. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 27, 2015, 11:36 PM CST (05:36 UTC)
- Expired
- Nov 28, 2015, 7:30 AM CST
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Choctaw County, OK, Latimer County, OK, LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 147 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 28, 7:00 AM CST | FLOOD | Grant, OK | HIGHWAY 109 CLOSED AT HIGHWAY 271 INTERSECTION DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.6 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
777
WGUS54 KTSA 280536
FFWTSA
OKC023-077-079-127-281330-
/O.NEW.KTSA.FF.W.0125.151128T0536Z-151128T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1136 PM CST FRI NOV 27 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHOCTAW COUNTY IN SOUTHEASTERN OKLAHOMA...
SOUTHERN LE FLORE COUNTY IN SOUTHEASTERN OKLAHOMA...
SOUTHEASTERN LATIMER COUNTY IN SOUTHEASTERN OKLAHOMA...
PUSHMATAHA COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 730 AM CST SATURDAY
* MODERATE TO HEAVY RAIN WILL SPREAD BACK ACROSS THE WARNED AREA
TONIGHT. WIDESPREAD RAINS OF 6 TO 8 INCHES HAS FALLEN IN MUCH OF
THIS AREA AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS LIKELY BEFORE
MORNING. ALL OF THIS ADDITIONAL RAINFALL WILL RUN OFF AND CAUSE
RAPID RISES ALONG CREEKS...STREAMS AND DRAINAGE AREAS. FLASH
FLOODING WILL OCCUR. THE KIAMICHI RIVER IS RISING RAPIDLY AND IS
ABOVE STAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE ONTO A FLOODED ROADWAY. TURN
AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3394 9560 3387 9578 3394 9594 3416 9597
3416 9578 3450 9578 3451 9567 3459 9567
3460 9552 3467 9551 3485 9505 3485 9445
3451 9447 3450 9505 3425 9505 3424 9515
3394 9516 3396 9523 3387 9529 3387 9542
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 27, 9:36 PM CST, 2 hours earlier.
Area forecast discussion, Nov 27, 9:36 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
936 PM CST FRI NOV 27 2015
.DISCUSSION...
Added Creek and Washington counties to the freezing rain advisory
for tonight based on current observations and hi res model sfc
temp forecast for the next several hours.
Temporary lull in precip occurring in parts of eastern OK...
however radar trends showing expanding area of light/moderate
freezing rain from southwest into north central Oklahoma. Sfc
freezing line running from about Copan to Oilton to Chandler
right now per OK Mesonet. HRRR/RAP continue to show only a very
small deviation in its position overnight and even a small upward
trend in sfc temps prior to 12z. Given the expanding precip and
current/ expected temperature trends...expect at least light ice
accum in many areas west of the Tulsa metro.
Other issue will be flooding potential overnight as much of the
area has seen over 3 inches of rain in the past two days...with a
max of over 8 inches in Choctaw Co. Any additional rain will
likely cause some issues as a result. Flash Flood Watch will
continue for much of southeast OK and western AR through Sat
afternoon.
&&
.PREV DISCUSSION... /ISSUED 546 PM CST FRI NOV 27 2015/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
WIDESPREAD PRECIPITATION WILL CONTINUE IN THE REGION THROUGH
TOMORROW MORNING WITH MVFR AND IFR CONDITIONS AT ALL SITES.
THE TEMPERATURE AT KBVO IS NEAR FREEZING. WE DO NOT EXPECT
IT TO FALL TONIGHT AND EVEN COULD RISE A LITTLE LATE TONIGHT...
BUT IT IS POSSIBLE THAT A BRIEF PERIOD OF LIGHT FREEZING RAIN
COULD OCCUR THERE. ISOLATED THUNDERSTORMS COULD OCCUR TONIGHT
IN SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS.
PREV DISCUSSION... /ISSUED 348 PM CST FRI NOV 27 2015/
DISCUSSION...
Will continue all headlines as is with this forecast package. The
flash flood watch in the north will expire at 7 pm, with
additional rainfall rates after that time not expected to be
sufficient to result in flash flooding. Higher rainfall rates to
the south support the continuation of the flash flood watch there
through Saturday.
The winter weather headlines are more problematic as even one
additional degree of cooling will result in more significant
winter weather impacts northwest of Tulsa. Current trends suggest
temperatures should change little overnight, and perhaps even rise
a degree in some places by morning. Thus, will keep the freezing
rain advisory where it is now, but as mentioned even a one degree
drop will require expansion to the southeast.
A very slow modification of the shallow cold air will take place
over the next 48 hours, with the NAM12 continuing to be followed
for temperature guidance during this time period. Rain chances
will continue through the weekend and perhaps into Monday as the
upper low finally lifts out into the central Plains. Rainfall
coverage and intensity should lessen though by the latter half of
the weekend.
Dry weather with seasonable temperatures will prevail during the
middle to latter part of next week.
TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through Saturday afternoon for OKZ049-053-
068>076.
Flash Flood Watch until 6 PM CST this evening for OKZ056>058-
060>067.
Freezing Rain Advisory until 9 AM CST Saturday for OKZ054.
AR...Flash Flood Watch through Saturday afternoon for ARZ001-002-010-
011-019-020-029.
SHORT TERM...14
LONG TERM....05
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 33 37 36 40 / 100 100 60 40
FSM 43 46 45 49 / 100 100 70 70
MLC 36 40 38 42 / 100 100 70 60
BVO 32 37 36 39 / 100 90 50 30
FYV 38 42 39 46 / 100 100 60 60
BYV 38 40 38 44 / 100 100 60 60
MKO 35 42 39 43 / 100 100 60 50
MIO 35 38 37 42 / 90 90 50 40
F10 33 37 36 40 / 100 100 60 50
HHW 40 43 41 45 / 100 100 80 70
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through Saturday afternoon for OKZ049-053-
068>076.
Freezing Rain Advisory until 9 AM CST Saturday for OKZ054-055-
059-064.
AR...Flash Flood Watch through Saturday afternoon for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...14Hazardous weather outlook, Nov 27, 9:21 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 921 PM CST FRI NOV 27 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281115- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 921 PM CST FRI NOV 27 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...ELEVATED. AREA...MAINLY SOUTHEAST OF INTERSTATE 44. ONSET...ONGOING. HEAVY RAIN. RISK...SIGNIFICANT. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. WINTER WEATHER. ICE ACCUMULATION. RISK...LIMITED. AREA...WEST OF A COPAN TO BRISTOW LINE. ONSET...ONGOING. DISCUSSION... WIDESPREAD RAINFALL AMOUNTS OF 3 TO 4 INCHES HAVE BEEN OBSERVED SINCE THURSDAY MORNING...WITH AMOUNTS OF 5 TO 8 INCHES ACROSS FAR SOUTHEAST OKLAHOMA. PERIODS OF MODERATE TO HEAVY RAIN WILL CONTINUE TO FALL OVER PARTS OF EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS THROUGH TONIGHT...ESPECIALLY IN AREAS SOUTHEAST OF INTERSTATE 44. ANOTHER ONE TO TWO INCHES OF RAIN IS LIKELY OVERNIGHT...WITH HEAVIEST AMOUNTS OVER SOUTHEAST OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. MANY STREAMS WILL BE BANKFULL OR OVERFLOWING AND MANY RIVERS WILL FLOOD AS WELL DURING THE NEXT 48 HOURS. TEMPERATURES WILL CONTINUE TO HOVER NEAR OR JUST BELOW FREEZING TO THE WEST OF THE TULSA AREA THROUGH MUCH OF TONIGHT...RESULTING IN A CONTINUED RISK OF ICE ACCUMULATION...PRIMARILY ON ELEVATED SURFACES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...WINTER WEATHER POTENTIAL. SUNDAY THROUGH THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... AREAS OF MODERATE TO HEAVY RAIN WILL CONTINUE SATURDAY WITH A GRADUAL DECREASE IN COVERAGE AND INTENSITY FROM NORTHWEST TO SOUTHEAST SATURDAY NIGHT INTO SUNDAY. A SMALL THREAT OF ICE ACCUMULATION WILL CONTINUE ACROSS WESTERN OSAGE AND PAWNEE COUNTIES SATURDAY MORNING. TEMPERATURES IN THAT AREA SHOULD RISE A LITTLE ABOVE FREEZING BY MID-MORNING. FLOODING WILL BE ONGOING SATURDAY...AND INTO SUNDAY ALONG THE LARGER RIVERS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Nov 27, 7:43 PM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
743 PM CST FRI NOV 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM FLASH FLOOD 2 SW HAILEYVILLE 34.83N 95.61W
11/27/2015 PITTSBURG OK DEPT OF HIGHWAYS
HIGHWAY 63 CLOSED BETWEEN HAILEYVILLE AND KIOWA.
&&
JDSNearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.